MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the instrument for evaluation.However, the failure analysis has not been completed yet.A follow-up mdr will be submitted if additional information is obtained.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection (lar) surgical procedure, the sureform 60 instrument stopped functioning after the installation of a fourth sureform 60 stapler reload.Position in reverse in the abdomen.The sureform 60 instrument was removed, then the universal surgical manipulator (usm) was reset via the trocar button.The sureform 60 instrument was longer recognized.A message was displayed not engaged, while the other staplers functioned correctly and were recognized.The customer completed the procedure and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the instrument was moving in an undesired direction.The desired direction was right, but it was moving to the left.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 60 stapler instrument to perform failure analysis.The sureform 60 stapler instrument was found to have a misaligned roll gear, with the roll gear tooth out of alignment with the idler gear.As a result, the main tube could be rotated past its hard stop, likely leading to the engagement failures observed.Additionally, mechanical engagement failures were identified during both log review and in-house testing.Logs from the reported procedure confirmed six engagement failures corresponding with this instrument¿s field installs.During in-house testing, instrument inputs failed to engage with the sterile adapter on all three attempts, preventing the instrument from proceeding further.The complaint was confirmed by failure analysis.The probable root cause is attributed to increased friction along the roll axis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24815721
Report Number2955842-2026-20734
Device Sequence Number6011705
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K12251003
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK12251003 0362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age79 YR
Patient SexMale
Patient Weight80 KG